Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 08:04:02 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 643515
  • Total Topics: 48965
  • Online Today: 174
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 93
Total: 98

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Androgel...is it necessary???  (Read 3385 times)

0 Members and 1 Guest are viewing this topic.

Offline Onceaday

  • Member
  • Posts: 5
Androgel...is it necessary???
« on: February 17, 2011, 04:35:58 PM »
I've been on Atripla for over a year now, and in the past few months have noticed I'm tired more than I used to be, sleep more than I used to, and my sleep pattern is way off, I have trouble falling asleep only to wake up 2-3 hours later, have trouble falling asleep again and repeating until wake up time.  I don't have motivation or energy to do things I used to do, so my doc did a testosterone test, which came up normal at 90%, she said it was very healthy for someone my age (33).  I've been reading lately that testosterone therapy could still benefit me, however my insurance will not approve it for benefits based on my lab results.  Anyone else think it would help?  Should I just force myself out of bed and into the gym?

Offline ad2san

  • Member
  • Posts: 189
Re: Androgel...is it necessary???
« Reply #1 on: February 17, 2011, 04:43:05 PM »
Hi onceaday,

well I pretty well know your problem .... I did take the testosterone shot and nothing notable happened (I am not 33 but 47 so my TT level was not top). I did what you suggest: I went to the gym. I found a nice gym, well equipped with good looking people, nice atmosphere and a nice bath/sauna inside ... since then I am feeling better  (and look better too  ;D)
Cheers
Feb   2009 CD4 358 VL 2000 16%
May  2009 CD4 305 VL 3069  14% <---- Started TVD+ATZ/r
Jul  2009 CD4 512 VL <50   18%
Jul 2010 CD4 418 VL <50 24%                     
Switched to Kivexa (Epzicom) + Norvir + Reyataz (due to sleep problem)
Aug 2010 CD4 606 VL <50 25%
Jul 2011 CD4 494 UD 23%
Switched to Kivexa (Epzicom) + Viramune XR (due to kidney problems)
January 2012 CD4 564 UD 31%
October 2012 CD4 684 UD 29%
January 2013 CD4 594 UD 26%
Switched to Kivexa (Epzicom) + Isentress due to BIG increase GammaGT
Feb 2013 CD4 699 UD 28%
May 2013 CD4 385 UD 28%
July 2013 CD4 CD4 636 UD 25%
Oct 2013 CD4 588 UD 39%
Aug 2014 CD4 639 UD 25%

Offline Miss Philicia

  • Member
  • Posts: 24,225
  • celebrity poster, faker & poser
Re: Androgel...is it necessary???
« Reply #2 on: February 17, 2011, 05:01:21 PM »
I've been on Atripla for over a year now, and in the past few months have noticed I'm tired more than I used to be, sleep more than I used to, and my sleep pattern is way off, I have trouble falling asleep only to wake up 2-3 hours later, have trouble falling asleep again and repeating until wake up time.  I don't have motivation or energy to do things I used to do, so my doc did a testosterone test, which came up normal at 90%, she said it was very healthy for someone my age (33).  I've been reading lately that testosterone therapy could still benefit me, however my insurance will not approve it for benefits based on my lab results.  Anyone else think it would help?  Should I just force myself out of bed and into the gym?

Why are you or your doctor not considering the effects of untreated depression and/or anxiety?

edit: I see from your other post you've been on Atripla for 30 months -- there can sometimes be a lengthy delay in the sustiva portion's CNS effects that manifests itself in depressive/anxious symptoms.  This is widely known and your doctor should screen you for it, and if it's found to be the cause switch you to another HIV regimen.
« Last Edit: February 17, 2011, 05:05:05 PM by Miss Philicia »
"Iíve slept with enough men to know that Iím not gay"

Offline WillyWump

  • Member
  • Posts: 7,202
  • Fall is in the air!
Re: Androgel...is it necessary???
« Reply #3 on: February 17, 2011, 08:21:19 PM »
Not necessary if your levels are normal. Test replacement therapy is not all happy "energy and muscles", there are side effects...such as shrinking testes. Trust me, I know. Just look at my Avatar caption.

-Will
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline Onceaday

  • Member
  • Posts: 5
Re: Androgel...is it necessary???
« Reply #4 on: February 17, 2011, 08:52:23 PM »
I think it may be time to talk to my doc about depression/anxiety, although the reason I seriously doubt it is because I do enjoy work, my friends and family.  But, since I've never been clinically depressed or diagnosed with any mental health issue, I can't say for sure.
Perhaps I do need to just bite the bullet and force myself to be more active even though my body tells me otherwise.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Androgel...is it necessary???
« Reply #5 on: February 17, 2011, 10:22:00 PM »
Quote
I've never been clinically depressed or diagnosed with any mental health issue, I can't say for sure.

You've never taken Atripla til now. Fatigue/depression is is a noted side effect, there are various ways to manage it if this is indeed the case.

Also, give yer body time, it's recovering from uncontrolled HIV infection, this might just be it's priorty right now, and it takes energy to rebuild.
.
- matt
"The object is to be a well patient, not a good patient"

Offline deibster

  • Member
  • Posts: 155
Re: Androgel...is it necessary???
« Reply #6 on: February 26, 2011, 06:37:41 PM »
Hi guys, there is another test, a 'Free testosterone' test that HIV poz men should request. I am on a large dose of antidepressants and still have little motivation, depression itself is much better. I had a low sex drive and my doc put me on Androgel. One advantage of Androgel, you don't have to use it every day if you're worried about testes size or the cost. I use it every other day, or even twice per week and it still improves my sex drive, and the sex has the added effect of making me feel better. Best wishes, Deibster
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.